Hello! I am a 45 year old female I weigh 300 lbs. The past month or two I have been swelling terribly in my ankles and feet. Also, my calves are very red along with the tops of my feet. About two months ago I was put on hydrochlorothazide 50mg per day, lipitor 10 mg per day & celexa. This is when I noticed the swelling. I also take hydrocodone 10/325 for break thru pain and 70 mg of methadone for pain. Didrex to help lose weight. Currently I am enrolled in a program to have weight loss surgery. However, my thyroid is not regular so until my synthroid starts working & my thyroid is regular for six months the surgeon will not perfom the WLS. Please help! I am a widow & raising my 16 year old daughter. We have NO family, no grandparents, no cousins no aunts no uncles. Please help! Thank you!
Without examination,it is difficult to confirm a diagnosis,but the first possibility that comes to my mind are cardiac pathologies. Hence pls get your cardiac status checked from your doctor as soon as possible.
Other causes of ankle edema are gout,ankle arthritis,impairment of the blood flow to the ankles due to some blood clot,varicose veins etc.Also remember that eating a poor diet high in salt and carbohydrates , abusing laxatives, diuretics, taking birth control or hormone replacement therapy pills, pre menopause,kidney or liver pathologies, sodium retention and neuromuscular disorders can also cause such ankle edema.
To prevent this ,restrict sodium intake in your diet,avoid prolonged standing,keep your legs elevated while sleeping and wear support socks or stockings.Also drink plenty of water.Also use a compressions pump to help fluid return to the blood vessels.Pls consult a physician and get the above possibilities ruled out if the symptoms persist.
I hope that helps. Please do keep me posted on how you are doing or if you have any additional queries. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.